Ferrlecit Infusion Reactions

PLEASE NOTE:   Posts made to this forum should not be considered as the expressed opinions of, nor should be considered endorsed by, the Medication Safety Officer’s Society (MSOS) or the Institute for Safe Medication Practices (ISMP). 

Make sure your email is up-to-date
In order to continue to receive updates from MSOS, as well as forum posts and other valuable information as a member of MSOS, please be sure to update your email address with us, whenever it changes. If you need assistance doing so, please send an email to jrufo@ismp.org

6 posts / 0 new
Last post
Megan Elizabeth...
Megan Elizabeth Fragale's picture
Offline
Last seen: 2 days 11 hours ago
Joined: 02/14/2022 - 12:55
Ferrlecit Infusion Reactions

Hello colleagues,

Given the Venofer shortage, hospitals in my area (northwestern Washington state) are using more Ferrlecit. I have received reports of increased infusion reactions at those sites, particularly with 250 mg doses.

Is anyone else seeing this uptick in Ferrlecit infusion reactions? If so, have you identified any trends (i.e. lot numbers, dose, concurrent diphenhydramine use, etc)?

Thank you,
Megan Fragale, PharmD, MS, BCPS
Medication Safety Officer
Skagit Regional Health
Mount Vernon, Washington